Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 169, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 26, 2016, 7:01 PM CDT for 4 counties in Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2016, 7:01 PM CDT (00:01 UTC)
- Expired
- Apr 26, 2016, 7:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Cleveland County, OK, Grady County, OK, McClain County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 26 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:32 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.0 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2869 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 13.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:44 PM CDT, 17 minutes earlier.
Area forecast discussion, Apr 26, 6:44 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 644 PM CDT TUE APR 26 2016 .DISCUSSION... 0Z TAF DISCUSSION BELOW. && .AVIATION... WIDESPREAD STRONG TO SEVERE STORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS EVENING WITH VERY LARGE HAIL... DAMAGING STRAIGHT LINE WINDS LIKELY. TORNADOES ARE ALSO POSSIBLE. RAIN WILL END FROM WEST TO EAST LATER THIS EVENING/OVERNIGHT. CEILINGS WILL IMPROVE OVERNIGHT INTO WEDNESDAY MORNING. A FRONTAL BOUNDARY MOVING ACROSS THE AREA WEDNESDAY WILL CAUSE WINDS TO SHIFT. && .PREV DISCUSSION... /ISSUED 349 PM CDT TUE APR 26 2016/ DISCUSSION... THE PRIMARY CONCERN THROUGH THIS EVENING WILL BE SEVERE WEATHER, WHICH IS CURRENTLY ISOLATED BUT DEVELOPING ACROSS NORTHCENTRAL OKLAHOMA AS WELL AS JUST SOUTH OF THE RED RIVER IN WESTERN NORTH TEXAS. AT THE SURFACE, A SHARP DRYLINE HAS CAUGHT UP WITH A COLD FRONT NEARLY ALONG THE STATE LINES IN WESTERN OKLAHOMA AND THE TEXAS PANHANDLE. ALOFT, A LARGE SCALE TROUGH DIGGING ACROSS THE SOUTHWESTERN U.S. INTO THE SOUTHERN HIGH PLAINS, WITH THE LEFT EXIT QUADRANT OF THE 300 MB JET MAXIMA RIGHT OVER WESTERN NORTH TEXAS. AHEAD OF THIS SYSTEM, STRONG LOW LEVEL MOISTURE IS IN PLACE, WITH A VERY UNSTABLE ATMOSPHERE ALOFT. WITH CAPE VALUES IN THE 3000-4000 J/KG RANGE, THE POTENTIAL EXIST FOR SUPERCELL THUNDERSTORMS TO FIRE UP. LATEST OUN 18Z SPECIAL SOUNDING STILL SHOWED A LOW LEVEL INVERSION CAP IN PLACE ABOVE THE BOUNDARY LAYER. HOWEVER, LOW BASED FORCING ALONG THE DRYLINE/COLD FRONT ALONG WITH SOME MID LEVEL FORCING ASSOCIATED WITH THE TROUGH SHOULD BE SUFFICIENT TO BREAK THE CAP, RESULTING IN WIDESPREAD CONVECTION FOR LATE AFTERNOON INTO THE EVENING HOURS. THE STRONG CAPE VALUES COULD CERTAINLY RESULT IN LARGE HAIL UP TO BASEBALL SIZE AND/OR SEVERE WIND GUSTS UNDER THE SUPERCELL STORMS. ALTHOUGH HAIL WILL BE OUR MOST LIKELY CONCERN, SHEAR VALUES OF 45 TO 50 KTS IN THE 0-6 KM LAYER COULD CERTAINLY FAVOR A FEW TORNADOS DEVELOPING WITH THESE STORMS. ALTHOUGH MESOSCALE MODELS ARE NOT IN FULL AGREEMENT, THE HRRR SEEMS TO HAVE A BETTER HANDLE ON THE SCENARIO, WITH WIDESPREAD CONVECTION BREAKING OUT ALONG THE SURFACE BOUNDARIES IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS FROM NOW THROUGH THE EARLY EVENING HOURS, THEN CENTRAL OKLAHOMA FOR THE REMAINDER OF THE EVENING. THESE STORMS WILL BE RATHER QUICK MOVING, SO HYDROLOGY ISSUES/FLOODING CHANCES WOULD BE LOW. THE SEVERE THREAT WILL BE RAMPING DOWN TOWARD THE MIDNIGHT HOURS WITH POPS DECREASING WELL DURING THE EARLY MORNING HOURS OF WEDNESDAY AS THE COLD FRONT AND DRIER AIR PUSH THROUGH. FOR THE REMAINDER OF THE SHORT TERM, WEDNESDAY WILL BE SUNNY, WITH MORE MILDER AND SEASONABLY NORMAL TEMPERATURES ON THE BACK SIDE OF THE COLD FRONT. HOWEVER, THE COLD FRONT IS EXPECTED TO LIFT BACK NORTHWARD AS A WARM FRONT, BRINGING MOISTURE BACK INTO THE AREA. ANOTHER LARGE SCALE SYSTEM COMING FROM THE SOUTHWEST WILL AGAIN BRING POPS OF TSRA BACK INTO THE FORECAST BEGINNING LATE THURSDAY NIGHT THROUGH FRIDAY, AND POSSIBLY LINGERING AROUND INTO SATURDAY ACROSS CENTRAL OKLAHOMA. IN THE EXTENDED RANGE, BOTH GFS & ECMWF SUGGEST ANOTHER LARGE WAVE MOVING IN FROM THE WEST, REINTRODUCING LOW TSRA POPS FOR LATE SUNDAY INTO MONDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 56 77 50 79 / 50 0 0 0 HOBART OK 51 77 49 79 / 30 0 0 0 WICHITA FALLS TX 55 81 53 84 / 40 0 0 10 GAGE OK 48 73 44 73 / 10 0 0 0 PONCA CITY OK 57 74 48 76 / 80 10 0 0 DURANT OK 62 82 56 84 / 80 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/30/25
Hazardous weather outlook, Apr 26, 4:26 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 426 PM CDT TUE APR 26 2016 OKZ004>048-050>052-TXZ083>090-272130- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 426 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN... CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE MODERATE RISK IS EAST OF A LINE FROM CHEROKEE TO LAWTON AND WICHITA FALLS...AND WEST OF HOLDENVILLE AND DURANT. LOCATIONS WEST AND EAST OF THE MODERATE RISK ARE IN AN ENHANCED RISK. TIMING... THE MOST LIKELY TIME FOR SIGNIFICANT SEVERE STORMS WILL BE THROUGH MIDNIGHT. STORMS WILL MOVE QUICKLY TO THE NORTH AND EAST. IMPACTS... GIANT HAIL LARGER THAN BASEBALLS WILL LIKELY OCCUR WITH SOME STORMS. WIND GUSTS TO 80 MPH AND TORNADOES ARE ALSO EXPECTED. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH THIS EVENING. .DISCUSSION... NUMEROUS STRONG TO SEVERE STORMS WILL CONTINUE TO DEVELOP THROUGH THIS EVENING ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. THE STORMS WILL LIKELY DEVELOP INTO ONE OR MORE LINES THIS EVENING. THE THREAT OF TORNADOES WILL INCREASE THROUGH EARLY THIS EVENING AS LOW LEVEL SHEAR INCREASES. OTHERWISE... GIANT HAIL WILL BE LIKELY WITH THE SEVERE STORMS. DAMAGING WINDS WILL BECOME MORE OF A CONCERN IF AND/OR WHEN THE STORMS BECOME ONE OR MORE LINES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... SEVERE THUNDERSTORMS MAY OCCUR FRIDAY ALONG WITH VERY HEAVY RAINFALL WHICH COULD PRODUCE FLOODING. THE GREATEST RISK OF SEVERE STORMS WILL BE OVER WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Apr 26, 6:35 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND GST 1 S HARMON 36.13N 99.56W
04/26/2016 E60 MPH ELLIS OK PUBLIC
&&
MDAYLocal storm report, Apr 26, 6:36 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 4 S BUTLER 35.58N 99.19W
04/26/2016 E1.75 INCH CUSTER OK PUBLIC
&&
MDAYLocal storm report, Apr 26, 6:37 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
637 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST SEILING 36.15N 98.92W
04/26/2016 M58 MPH DEWEY OK MESONET
&&
MDAYSpecial weather statement, Apr 26, 6:49 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
649 PM CDT TUE APR 26 2016
OKZ027>030-039-040-270015-
POTTAWATOMIE OK-GRADY OK-MCCLAIN OK-CLEVELAND OK-GARVIN OK-
STEPHENS OK-
649 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATOMIE...
EASTERN GRADY...MCCLAIN...CLEVELAND...NORTHWESTERN GARVIN AND
NORTHEASTERN STEPHENS COUNTIES UNTIL 715 PM CDT...
AT 647 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF LINDSAY...MOVING NORTHEAST AT 50 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3491 9705 3458 9765 3473 9794 3533 9792
3534 9776 3533 9774 3532 9770 3534 9767
3536 9735
TIME...MOT...LOC 2347Z 231DEG 44KT 3477 9766Special weather statement, Apr 26, 6:50 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT TUE APR 26 2016
OKZ036-037-TXZ085-270015-
TILLMAN OK-JACKSON OK-WILBARGER TX-
650 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TILLMAN...
SOUTHEASTERN JACKSON AND NORTHWESTERN WILBARGER COUNTIES UNTIL 715 PM
CDT...
AT 648 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TIPTON...
MOVING NORTHEAST AT 50 TO 60 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3436 9942 3470 9928 3473 9919 3446 9893
3437 9889
TIME...MOT...LOC 2348Z 246DEG 53KT 3455 9913Local storm report, Apr 26, 6:57 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
657 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 3 ESE CARNEGIE 35.09N 98.55W
04/26/2016 E1.00 INCH CADDO OK TRAINED SPOTTER
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:06 PM CDT | Special Weather Statement | OUN | Blaine, Kingfisher | 54 min |
| Apr 26, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 51 min |
| Apr 26, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 45 min |
| Apr 26, 7:19 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 56 min |
| Apr 26, 7:25 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa, Tillman | 50 min |
| Apr 26, 7:34 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Kiowa | 116 min |
| Apr 26, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 47 min |
| Apr 26, 7:46 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens | 44 min |
| Apr 26, 7:49 PM CDT | Special Weather Statement | OUN | Noble, Payne | 41 min |
| Apr 26, 7:50 PM CDT | Special Weather Statement | OUN | Cleveland, Oklahoma | 55 min |
| Apr 26, 7:56 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 29 min |
| Apr 26, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Kingfisher, Logan, McClain and 2 more | 50 min |
| Apr 26, 8:20 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Comanche, Garvin, Grady, Jefferson, Love and 2 more | 40 min |
| Apr 26, 8:26 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Cleveland, Grady, McClain, Oklahoma | 4 hr |
| Apr 26, 8:31 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Kingfisher, Logan, Noble | 29 min |
| Apr 26, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Hughes, Lincoln, Logan, McClain, Noble and 5 more | 49 min |
| Apr 26, 8:45 PM CDT | Tornado Warning | OUN | Lincoln, Logan, Oklahoma | 30 min |
| Apr 26, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Carter, Garvin, Johnston, Love, McClain and 3 more | 49 min |
| Apr 26, 9:28 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Hughes, Lincoln, McClain, Noble, Payne and 3 more | 47 min |
| Apr 26, 9:34 PM CDT | Areal Flood Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 6 hr |
| Apr 26, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Garvin, Hughes, Johnston and 4 more | 49 min |
| Apr 26, 9:48 PM CDT | Tornado Warning | OUN | Johnston | 11 min |
| Apr 26, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Lincoln, Pontotoc, Pottawatomie, Seminole | 50 min |
| Apr 26, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Hughes, Johnston, Marshall and 1 more | 38 min |
| Apr 26, 10:55 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 50 min |
| Apr 27, 4:28 AM CDT | Dense Fog Advisory | OUN | Beckham, Caddo, Canadian, Cleveland, Comanche, Cotton and 12 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.